Discussions By Condition: Medical Stories

I'm a 55 year old female, healthy as a horse until now. Had gallbladder surgery January 8, 2014.

Posted In: Medical Stories 5 Replies
  • Posted By: Anonymous
  • February 23, 2014
  • 10:51 PM

2 1/2 weeks after surgery. All went well according to surgeon I woke up one morning, shortness of breath. This continued all day long and all day the next day until I ended up having an anxiety attack and went to ER. Tests were run - CT, breathing, etc. Nothing found. Lung capacity 98%. I was given Ativan, sent home and able to sleep through the night. Get up next morning and breathing starts again. The strange thing is is that when I lie down flat again, the breathing is normal and I feel fine until I get up again the next day and the breathing starts up all over again. When I exert any energy I get tightness around the ribs. So this breathing issue continues every day four weeks later. I will be seeing a respiratology tech on March 3 and a pulmonologist on March 4. In the meantime I get no sleep at night and I believe it's due to worrying about the breathing issue. I have seen something called platypnea online - a condition where shortage of breath starts upon walking or sitting, settles down when lying down. I do not suffer from anxiety. Any idea of what can be going on?

Reply Flag this Discussion

5 Replies:

  • You could have Parasites or Candida (Yeast/Fungus) which can be nasty. Traditional doctors hardly ever check or understand them. Yeast will turn to fungus in your bloodstream and are pathogenic. I have been fighting Parasites and Candida twice in the last 7 years. Right now as a matter of fact. Best wishes.
    fconzero 1 Replies Flag this Response
  • Sounds to me like you are having bad spasms. Do you have some pain? 3 yrs ago I had a small hernia repair which went well. I had several weeks of rehab right after. The therapist overdid my routine and I ended up with spasms for 8 weeks. These were crushing painful spasms that took my breath away. I couldn't sleep for more than 30 minutes at a time. I had to take several strong pain medicines which hardly touched the pain I was in. I used cold paks on my back which seemed to help.
    Anonymous 1 Replies Flag this Response
  • I would throw away Ativan, highly addictive, and check out the long list of side effects. It seems IMHO, that you have a reaction either to anesthetics, or which ever antibiotics or other meds you were prescribed. Have you checked on side effects on any of those?
    Daizy2 0 Replies Flag this Response
  • Update on my situation. I have gone through all kinds of tests - through a pulmonologist and cardiologist, bloodwork and all comes back normal. The thought was possibly anxiety. I went and saw a psychiatric doctor and he himself wondered if it was surgery related and something got irritated. I have more of a suffocation feeling rather than shortness of breath. He did put me on Prozac and it took away the symptoms of tightness in chest, soreness in throat, head in fog .
    Anonymous 0 Replies Flag this Response
  • The suffocation feeling remains although not as intense as before. I asked the psych doctor if this would resolve itself if physical related and he said it should. It has been 5 months since surgery. I'm thinking positive.
    Anonymous 0 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?